First off I wont read any negativity so don't waste your time, I'm reaching out for help and advice. My husband is a 26 year old heroin user of 3 years, He also has a serious heart condition, hypertrophic cardiomyopathy. We cannot afford outpatient rehab so we are doing this at home. He is starting to feel pain and and aches intensely. We have medications, but he cannot take suboxane or medicine for 24 hours. Is there any way I can relieve his withdrawals for the time being anyway possible without medicine?, and should I alert his doctor due to his heart condition??
Hi there, and welcome. Lots of people are here to help you all we can. I have been an RN of 33 years, so I will tell you up front that if hubby has hypertrophic cardiomyopathy, you need to call his doctor WHEN THE PLACE OPENS and tell him/her what is going on. The stress of detox could exacerbate his cardiac condition. Detox raises blood pressure from the body's panic state, can cause electrolyte imbalance from vomiting, causes the body to release large amounts of stress hormones (steroids) that can actually impede healing and cause all kinds of other problems. Then there's the pain and suffering mentally from the acute withdrawal symptoms. And that's just off the top of my head. Dear lady, this is too dangerous for him to detox without a doctor watching over him. You are such a good wife to be so concerned about him, and I am so glad you wrote. There's lots of things we can help with, but I wouldn't be a good nurse, friend, or even human being if I told you anything else. He must have medical help/supervision in some form to detox. Please check in with us after you call the doctor and tell us what is happening. I care very much for you and your husband to be safe with this and to get healthy and happy again. I'll be looking for your posts.
HI Welcome to the forum the heart condition concerns me it might not be a bad idea to call up to an E/R and see what thay say as for the symptoms rumn hime a hot bath and have him soak in it that will help the most kicking H is ruff anyway you do it please dont use sub uless there is a doctor there to help administer it if you do it wrong you will send him to the 7 level of hell
and there will be no turning back try the bath and make the phone call take there advise even if they say to come in a heart condition is nothing to mess with withdrawals put the body under tremendous stress good luck and God bless......Gnarly
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.